MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38489
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Complaint called in by dm on (b)(6) 2020--did (b)(6) 2020.As reported to customer relations: "device failed to deploy on first attempt, deployed successfully on second attempt but outside the body.Completed procedure with another of the same gpn.".
 
Event or Problem Description
This is a follow up report.The investigation was completed on 26-aug-2020.Results and conclusions are outlined in section h of this report.Complaint called in by dm on (b)(6) 2020.As reported to customer relations: "device failed to deploy on first attempt, deployed successfully on second attempt but outside the body.Completed procedure with another of the same gpn.".
 
Additional Manufacturer Narrative
Device evaluation: the zisv6-35-125-7-100-ptx device of lot number c1685669 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Document review : prior to distribution zisv6-35-125-7-100-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-7-100-ptx of lot number c1685669 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1685669.It should be noted that the instructions for use (ifu0118-6) states the following: ¿do not use excessive force to deploy the stent.If excessive resistance is felt when beginning deployment, remove the delivery system without deploying the stent and replace with a new device.¿ there is no evidence to suggest the user did not follow the ifu.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to patient anatomy.It is possible that as the device was advanced via contralateral approach, the patient¿s anatomy may have compressed or gripped the outer sheath of the device resulting in failed deployment.From the information provided it is known that the user successfully deployed the stent outside the patient¿s body after withdrawing the device from the patient upon failed deployment.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A replacement device was used to complete the procedure.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10361188
Report Number3001845648-2020-00466
Device Sequence Number16386776
Product Code NIU
UDI-Device Identifier10827002384894
UDI-Public(01)10827002384894(17)210307(10)C1685669
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2021
Device Model NumberG38489
Device Catalogue NumberZISV6-35-125-7-100-PTX
Device Lot NumberC1685669
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/07/2020
Event Location Hospital
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1